Components:
Ibuprofen, Pseudoephedrine
Method of action:
Analgesic, Anticonvulsant, Anti-Inflammatory, Antipyretic, Antitussive, Cough And Cold Preparations, Nonsteroidal Anti-Inflammatory, Vasoconstrictive
Available in countries
See all
close

Name of the medicinal product

Acatar Zatoki

Qualitative and quantitative composition

Ibuprofen; Pseudoephedrine

Therapeutic indications

The information provided in Therapeutic indications of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Therapeutic indications in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

Symptomatic relief of nasal/sinus congestion with headache, fever and pain associated with the common cold and flu. Acatar Zatoki is indicated in adults and adolescents over 12 years of age.

Dosage (Posology) and method of administration

The information provided in Dosage (Posology) and method of administration of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Dosage (Posology) and method of administration in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

For oral administration and short-term use only.

This combination product should be used where both the decongestant action of pseudoephedrine hydrochloride and the analgesic and/or anti-inflammatory action of ibuprofen are required. If one symptom (either nasal congestion or headache and/or fever) predominates, single-agent therapy is preferable.

Adults, older people, and young persons over 12 years:

Undesirable effects may be minimised by using the lowest effective dose for the shortest duration necessary to control symptoms . The patient should consult a doctor if symptoms persist or worsen, or if the product is required for more than 3 days.

Posology

Adults, older people and young persons over 12 years:

Take 1 or 2 tablets every 4-6 hours to a maximum of 6 tablets in any 24 hour period.

Paediatric population

Acatar Zatoki is contraindicated in children under the age of 12 .

Renal and hepatic insufficiency

No dose reduction is required in patients with mild to moderate renal or hepatic impairment. The lowest effective dose should be used.

Method of administration

For oral administration only. Tablets should be taken with a glass of water.

Contraindications

The information provided in Contraindications of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Contraindications in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

• Use in children under 12 years of age.

•

• Patients with allergy to aspirin or other Non-Steroidal Anti-Inflammatory Drugs (NSAIDs) or with a history of hypersensitivity reactions (e.g. asthma, bronchospasm, rhinitis, angioedema or urticaria) in response to ibuprofen, aspirin or NSAIDs.

• History of gastrointestinal bleeding or perforation, related to previous NSAIDs therapy.

• Active or history of recurrent peptic ulcer/haemorrhage (two or more distinct episodes of proven ulceration or bleeding).

• Patients with phaeochromocytoma, closed angle glaucoma, diabetes or thyroid disease.

• Patients with history of haemorrhagic stroke.

• Patients suffering from heart disease, circulatory problems, prostatic hypertrophy, hypertension, coronary artery disease, angina pectoris, tachycardia or haemorrhagic diathesis.

• Patients taking other NSAIDs including cyclooxygenase-2 selective inhibitors, pain-relievers or decongestants.

• Patients receiving tricyclic antidepressants.

• Patients currently receiving, or who have within the last two weeks received, monoamine oxidase inhibitors.

• Patients with severe heart failure (NYHA Class IV), renal failure or hepatic failure .

• During pregnancy and breast-feeding. .

Special warnings and precautions for use

The information provided in Special warnings and precautions for use of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Special warnings and precautions for use in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

• The use of Acatar Zatoki with concomitant NSAIDs including cyclooxygenase-2 selective inhibitors should be avoided .

• Undesirable effects may be minimized by using the minimum effective dose for the shortest duration necessary to control symptoms (see GI and cardiovascular risks below).

• If symptoms get worse or last more than 3 days or patients experience any other symptoms not related to the original condition, treatment should be stopped unless directed otherwise by a doctor or healthcare professional.

• Elderly: The elderly have an increased frequency of adverse reactions to NSAIDs especially gastrointestinal bleeding and perforation which may be fatal

• Gastrointestinal bleeding, ulceration and perforation: GI bleeding, ulceration or perforation, which can be fatal, has been reported with all NSAIDs at any time during treatment, with or without warning symptoms or a previous history of serious GI events.

• The risk of GI bleeding, ulceration or perforation is higher with increasing NSAID doses, in patients with a history of ulcer, particularly if complicated with haemorrhage or perforation , and in the elderly.)

• Patients with a history of GI toxicity, particularly when elderly, should report any unusual abdominal symptoms (especially GI bleeding) particularly in the initial stages of treatment.

• Caution should be advised in patients receiving concomitant medications which could increase the risk of ulceration or bleeding such as oral corticosteroids, anticoagulants such as warfarin, selective serotonin-reuptake inhibitors or anti-platelet agents such as aspirin .

• When GI bleeding or ulceration occurs in patients receiving Acatar Zatoki, the treatment should be withdrawn.

• NSAIDs should be given with care to patients with a history of gastrointestinal disease (e.g. ulcerative colitis and – undesirable effects).

• In patients with cardiac or renal dysfunction, caution is required since the use of NSAIDs may result in deterioration in renal function.

• Cardiovascular and cerebrovascular effects:

Clinical studies suggest that use of some NSAIDs (ibuprofen) particularly at a high dose (2400 mg/day) and in long term treatment may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke). Overall, epidemiological studies do not suggest that low dose ibuprofen (e.g. ≤ 1200 mg/day) is associated with an increased risk of arterial thrombotic events.

Patients with uncontrolled hypertension, congestive heart failure (NYHA II-III), established ischaemic heart disease, peripheral arterial disease, and/or cerebrovascular disease should only be treated with ibuprofen after careful consideration and high doses (2400 mg/day) should be avoided.

Careful consideration should also be exercised before initiating long-term treatment of patients with risk factors for cardiovascular events (e.g. hypertension, hyperlipidaemia, diabetes mellitus and smoking), particularly if high doses of ibuprofen (2400 mg/day) are required.

• Serious skin reactions, some of them fatal, including exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis, have been reported very rarely in association with the use of NSAIDs . Patients appear to be at highest risk of these reactions early in the course of therapy, the onset of the reaction occurring in the majority of cases within the first month of treatment. Acatar Zatoki should be discontinued at the first appearance of skin rash, mucosal lesions, or any other sign of hypersensitivity.

• Systemic Lupus Erythematosus and mixed connective tissue disease – increase risk of aseptic meningitis .

• As NSAIDs can interfere with platelet function, they should be used with caution in patients with intra-cranial haemorrhage and bleeding diathesis.

• Patients suffering from asthma, hypertension, heart disease, diabetes, liver cirrhosis, renal or hepatic impairment, thyroid disease or prostatic hypertrophy should consult their doctor before using this product .

• There is a risk of renal impairment in dehydrated adolescents or young persons, between the age of 12 and 17 years.

• Bronchospasm may be precipitated in patients suffering from or with a previous history of bronchial asthma or allergic disease.

• The use of NSAIDs may impair female fertility . There is limited evidence that drugs which inhibit cyclo-oxygenase/prostaglandin synthesis may cause impairment of female fertility by an effect on ovulation. This is reversible upon withdrawal of treatment.

• Patients with rare hereditary problems of fructose intolerance, glucose-galactose malabsorption or sucrase-isomaltase insufficiency should not take this medicine.

• Consumption of alcohol should be avoided during treatment.

• Pseudoephedrine hydrochloride may cause a positive reaction in tests conducted during anti-doping checks.

Effects on ability to drive and use machines

The information provided in Effects on ability to drive and use machines of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Effects on ability to drive and use machines in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

Acatar Zatoki has no or negligible influence on the ability to drive and use machines at recommended doses and duration of therapy.

Patients who experience dizziness, hallucinations, unusual headaches and visual or hearing disturbances should avoid driving or using machinery. Single administration or short-term use of this medicine does not usually warrant the adoption of any special precautions.

Undesirable effects

The information provided in Undesirable effects of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Undesirable effects in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

The most common observed adverse events are gastrointestinal in nature. Peptic ulcers, perforation or GI bleeding, sometimes fatal in the elderly, may occur . Nausea, vomiting, diarrhoea, flatulence, constipation, dyspepsia, abdominal pain, abdominal distension, mouth ulcerations, melaena, haematemesis, ulcerative stomatitis, exacerbation of colitis and Crohn's disease have been reported following administration. Less frequently, gastritis has been observed

Hypersensitivity reactions have been reported following treatment with Ibuprofen. These may consist of;

a) non-specific allergic reaction and anaphylaxis,

b) Breathing: respiratory tract reactivity comprising of asthma, aggravated asthma, bronchospasm or dyspnoea,

Skin: assorted skin disorders, including rashes of various types, bruising pruritis, urticaria, purpura, angiodema and, less commonly, exfoliative and bullous dermatoses (including epidermal necrolysis and erythema multiforme).

c) Very rarely, bullous reactions including Steven's – Johnson syndrome and toxic epidermal necrolysis.

Clinical studies suggest that use of ibuprofen, particularly at a high dose (2400 mg/day may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke) . Oedema, hypertension, angina pectoris and cardiac failure have been reported in association with NSAID treatment.

The following list of adverse effects relates to those experienced with ibuprofen and pseudoephedrine hydrochloride at OTC doses, for short-term use. In the treatment of chronic conditions, under long-term treatment, additional adverse effects may occur.

Patients should be informed that they should stop taking Acatar Zatoki tablets immediately and consult a doctor if they experience a serious adverse drug reaction.

<Very common (≥1/10)>

<Common (≥1/100 to <1/10)>

<Uncommon (≥1/1000 to <1/100)>

<Rare (≥1/10000 to <1/1000)>

<Very rare (<1/10000)>

<not known (cannot be estimated from the available data)>

Infections and infestations

Ibuprofen

Very rare

Exacerbation of infectious inflammations (e.g. necrotizing fasciitis), Aseptic meningitis (stiffness of the neck, headache, nausea, vomiting, fever or disorientation in patients with pre-existent autoimmune diseases (SLE, mixed connective tissue disease)

Blood and lymphatic system disorders

Ibuprofen

Very rare

Haematopoietic disorders (e.g. anaemia, leucopenia, thrombocytopenia, pancytopenia, agranulocytosis)

Immune system disorders

Ibuprofen

Uncommon

Hypersensitivity reactions with urticaria, pruritus and asthma attacks (with drop in blood pressure)

Ibuprofen and pseudoephedrine hydrochloride

Very rare

Severe generalised hypersensitivity reactions, signs may be facial oedema, angioedema, dyspnoea, tachycardia, drop in blood pressure, anaphylactic shock

Psychiatric disorders

Ibuprofen

Very rare

Psychotic reactions, depression

Pseudoephedrine hydrochloride

Not known

Agitation, hallucination, anxiety, abnormal behaviour, insomnia, excitability, irritability, nervousness, restlessness

Nervous system disorders

Ibuprofen

Uncommon

Central nervous system disturbances such as headache, dizziness, sleeplessness, agitation, irritability or tiredness

Pseudoephedrine hydrochloride

Not known

Haemorhagic stroke, ischemic stroke, convulsion, headache, insomnia, nervousness, anxiety, agitation, tremor, hallucinations.

Eye disorders

Ibuprofen

Uncommon

Visual disturbances

Ear and labyrinth disorders

Ibuprofen

Rare

Tinnitus

Ibuprofen

Not known

Vertigo

Cardiac disorders

Ibuprofen

Very rare

Palpitations, heart failure, myocardial infarction, edema, hypertention

Pseudoephedrine hydrochloride

Not known

Palpitations, tachycardia, chest pain, arrythmia

Vascular disorders

Ibuprofen

Very rare

Arterial hypertension

Pseudoephedrine hydrochloride

Not known

Hypertension

Respiratory, thoracic and mediastinal disorders

Pseudoephedrine hydrochloride

Rare

Exacerbation of asthma or hypersensitivity reaction with bronchospasm

Gastrointestinal disorders

Ibuprofen

Common

Dyspepsia, abdominal pain, nausea, vomiting, flatulence, diarrhoea, constipation, anorexia, minor gastrointestinal blood loss in rare cases leading to anaemia

Ibuprofen

Uncommon

Gastric ulcer with bleeding and/or perforation, gastritis, ulcerous stomatitis, exacerbation of colitis and Crohn's disease

Ibuprofen

Very rare

Oesophagitis, pancreatitis, intestinal diaphragm-like stricture

Pseudoephedrine hydrochloride

Not known

Dry mouth, thirst, nausea, vomiting

Hepatobiliary disorders

Ibuprofen

Very rare

Hepatic dysfunction, hepatic damage, particularly in long-term therapy, hepatic failure, acute hepatitis

Skin and subcutaneous tissue disorders

Ibuprofen

Uncommon

Various skin rashes

Ibuprofen

Very rare

Bullous exanthema such as Stevens-Johnson syndrome and toxic epidermal necrolysis (Lyell syndrome), alopecia, severe skin infections, soft-tissue complications in a varicella infection

Pseudoephedrine hydrochloride

Not known

Rash, urticaria, pruritus, hyperhidrosis.

Renal and Urinary disorders

Ibuprofen

Rare

Kidney-tissue damage (papillary necrosis) and elevated uric acid concentrations in the blood

Ibuprofen

Very rare

Oedemas (particularly in patients with arterial hypertension or renal insufficiency), nephrotic syndrome, interstitial nephritis, acute renal insufficiency

Pseudoephedrine hydrochloride

Not known

Difficulty in micturition (Urinary retention in men with urethra-prostatic disorders.)

Investigations

Ibuprofen

Not Known

Haematocrit decreased and haemoglobin decreased

Reporting of suspected adverse reactions

Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.

Overdose

The information provided in Overdose of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Overdose in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

In children ingestion of more than 400 mg/kg may cause symptoms. In adults the dose response effect is less clear cut. The half-life in overdose is 1.5-3 hours.

Symptoms

Over dosage may result in nervousness, agitation, anxiety, irritability, restlessness, dizziness, tremor, vertigo, insomnia, nausea, abdominal pain, vomiting, epigastric pain, diarrhoea, bradycardia, palpitation, tachycardia, tinnitus, headache and gastrointestinal bleeding. Hyperkalemia, metabolic acidosis, hypertension or hypotension are also possible signs of overdose. Toxicity may manifest as drowsiness, excitation, disorientation or coma. The patient may develop convulsions. Hepatic function may be abnormal. Metabolic acidosis may occur and the prothrombin time/INR may be prolonged. Acute renal failure and liver damage may occur. In asthmatics, exacerbation of asthma is possible.

Management

Due to the rapid absorption of the two active ingredients from the gastro-intestinal tract, emetics and gastric lavage must be instituted within four hours of overdosage to be effective. Charcoal is effective only if given within one hour. Cardiac status should be monitored and the serum electrolytes measured.

If there are signs of cardiac toxicity, propanolol may be administered intravenously. A slow infusion of a dilute solution of potassium chloride should be initiated in the event of a drop in the serum potassium level. Despite hypokalaemia, the patient is unlikely to be potassium depleted, therefore overload must be avoided. Continued monitoring of the serum potassium is advisable for several hours after administration of the salt. For delirium or convulsions, intravenous administration of diazepam is indicated.

Pharmacodynamic properties

The information provided in Pharmacodynamic properties of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Pharmacodynamic properties in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

Ibuprofen

Pharmacotherapeutic group: Propionic acid derivatives.

ATC code: M01AE51

Pseudoephedrine Hydrochloride

Pharmacotherapeutic group: Nasal decongestants for systemic use, sympathomimetrics.

ATC code: R01BA52

Ibuprofen is a non steroidal anti-inflammatory agent belonging to the Propionic Acid class of drugs. It has analgesic, antipyretic and anti-inflammatory properties. Pseudoephedrine Hydrochloride is a sympathomimetic agent which causes vasoconstriction of nasal mucosa, thereby reducing rhinorrhoea and nasal congestion.

Experimental data suggest that ibuprofen may competitively inhibit the effect of low dose aspirin (acetylsalicylic acid) on platelet aggregation when they are dosed concomitantly. Some pharmacodynamics studies show that when single doses of ibuprofen 400 mg were taken within 8 h before or within 30 min after immediate release aspirin (acetylsalicylic acid) dosing (81mg), a decreased effect of ASA on the formation of thromboxane or platelet aggregation occurred. Although there are uncertainties regarding extrapolation of these data to the clinical situation, the possibility that regular, long term use of ibuprofen may reduce the cardioprotective effect of low-dose acetylsalicylic acid cannot be excluded. No clinically relevant effect is considered to be likely for occasional ibuprofen use .

Pharmacokinetic properties

The information provided in Pharmacokinetic properties of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Pharmacokinetic properties in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

In adults, Ibuprofen from solid oral dosing is absorbed from the gastrointestinal tract and peak plasma concentrations occur about 1 to 2 hours after ingestion. Ibuprofen is primarily metabolised in the liver to 2-Hydroxyibuprofen and 2- carboxyibuprofen. Ibuprofen is 90 to 99% bound to plasma proteins and has a plasma half-life of about 2 hours. It is rapidly excreted in the urine mainly as metabolites and their conjugates. About 1% is excreted in the urine as unchanged ibuprofen and about 14% as conjugated ibuprofen.

In limited studies, ibuprofen appears in the breast milk at very low concentrations.

Pseudoephedrine Hydrochloride is rapidly absorbed from the gasto-intestinal tract with peak plasma levels at 1-3 hours. It is partly metabolised in the liver like most sympathomimetics, but is mainly excreted unchanged in the urine.

Pharmacotherapeutic group

The information provided in Pharmacotherapeutic group of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Pharmacotherapeutic group in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close
Propionic acid derivatives.

Preclinical safety data

The information provided in Preclinical safety data of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Preclinical safety data in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

Repeated dose toxicity studies on combinations of ibuprofen and pseudoephedrine have not been conducted. The combination was not mutagenic.

Sub-chronic and chronic toxicity studies have been conducted on ibuprofen alone with a 6 month NOAEL of 60 mg/kg in rats. Toxicity occurred in the form of lesions and ulcerations in the gastro-intestinal tract. Ibuprofen is not mutagenic nor was it carcinogenic in chronic rodent bioassays.

Sub-chronic or chronic toxicity studies have not been performed with pseudoephedrine alone. Combination ibuprofen and pseudoephedrine was not mutagenic. A human screening study of over 3,000 pseudoephedrine users showed no increase in cancer over 7.5 years

Reprotoxicity studies in animals with individual ingredients indicated that they were not teratogenic, however use of the product in pregnancy should if possible be avoided.

Incompatibilities

The information provided in Incompatibilities of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Incompatibilities in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

Not Applicable

Special precautions for disposal and other handling

The information provided in Special precautions for disposal and other handling of Acatar Zatoki is based on data of another medicine with exactly the same composition as the Acatar Zatoki of the medicine (Ibuprofen, Pseudoephedrine). Be careful and be sure to specify the information on the section Special precautions for disposal and other handling in the instructions to the drug Acatar Zatoki directly from the package or from the pharmacist at the pharmacy.
more... close

No special requirements.